MAUDE Adverse Event Report: RICHARD WOLF GMBH ERAGON BIPOLAR; GRASP. FORCEPS INSERT Ø 5.5MMH B 4,6MM

RICHARD WOLF GMBH ERAGON BIPOLAR; GRASP. FORCEPS INSERT Ø 5.5MMH B 4,6MM
Model Number 83930031
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 05/25/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The present grasp.Forceps insert ø 5.5mm was checked in the responsible department.One of the two industry parts has broken off at the bottom of the interlocking.The 83930031 grasp.Forceps insert ø 5.5mm from batch 1425567 was posted to stock on 29.08.2019.With the corresponding production order 1425567 a total of (b)(4) pieces of the internal part of the gripper ø 5.5mm 83930031 were produced.On 16.09.19 3 internal parts 83930031 grasp.Forceps insert ø 5.5mm from batch 1425567 were delivered to the customer.The grasp.Forceps insert ø 5.5mm is in the sales program of richard wolf since 09.07.2008.The database of complaints was examined in the period 01.01.2017 to 27.05.2020.During this period, (b)(4) pieces of the 83930031 grasp.Forceps insert ø 5.5mm were sold.During the period under review there were no comparable complaints regarding the grasp.Forceps insert ø 5.5mm 83930031.The intended use of the grasp.Forceps insert ø 5.5mm under endoscopic view with bipolar hf current is as follows: gripping, manipulation, cutting.Dissection of soft tissue areas/organs.Coagulation, hemostasis, tissue separation.Removal of tissue samples.In the ga-b 241 / de instructions for use, explicit reference is made to the limited stability of the product.Too much force may lead to breakage or damage to the products.Therefore, only small, soft tissue areas/organs may be gripped and removed with the products.Chapter 8 of the instructions for use describes various checks and function tests which the user must carry out in order to detect possible damage to the product at an early stage and to be able to act accordingly.Possible hazards have been considered in the risk assessment (b)(4) with the corresponding extent of damage and probability of occurrence and evaluated with an acceptable risk.This evaluation is still valid even under consideration of the current case.Due to the defects / damages found on the inner part, we assume mechanical overloading.There are no signs of a production or manufacturing defect.Richard wolf (b)(4) considers this matter closed.However, in the event rw (b)(4) receives any additional information a follow up report will be submitted to fda.
 
Event or Problem Description
It was reported that during the operation a part of the forceps broke off and remained in the patient.The broken part could only be found and recovered in a 2nd operation with x-ray, for which the patient had to be transferred to another clinic.The user informed us of the following: the branch of the bipolar forceps broke off when a second forceps was grasped and jumped in the abdomen.We searched for 40 minutes for the broken off part and did not find it.The patient was laparoscoped again the same day at the (b)(6) under x-ray control and the branch was found.The patient was discharged on (b)(6) 2020.Condition of the patient after the application is very good.The gynaecological clinic has requested the broken off part from the patient.

Brand Name
ERAGON BIPOLAR
Common Device Name
GRASP. FORCEPS INSERT Ø 5.5MMH B 4,6MM
Manufacturer (Section D)
RICHARD WOLF GMBH
pforzheimer street 32
knittlingen, 75438
GM  75438
MDR Report Key10209329
Report Number9611102-2020-00007
Device Sequence Number2746160
Product Code HET
UDI-Device Identifier04055207026526
UDI-Public04055207026526
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K033177
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Remedial Action Replace
Type of Report Initial
Report Date (Section B) 06/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number83930031
Device Catalogue Number83930031
Device Lot Number1425567
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date06/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;